Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 16, 2017, 5:24 PM EDT for Gilmer County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2017, 5:24 PM EDT (21:24 UTC)
- Expired
- Jul 16, 2017, 6:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Gilmer County, GA
The radar
The Atlanta radar (KFFC), 137 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
677
WWUS82 KFFC 162124
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
524 PM EDT SUN JUL 16 2017
GAZ007-162200-
Gilmer GA-
524 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GILMER COUNTY UNTIL 600
PM EDT...
At 523 PM EDT...a strong thunderstorm was over Ellijay...moving south
at 15 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ellijay, East Ellijay, Talona, Cartecay, Mountaintown, Roy and
Roundtop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3476 8435 3457 8433 3456 8437 3455 8437
3455 8442 3456 8443 3455 8443 3455 8447
3456 8447 3456 8449 3455 8448 3455 8450
3457 8450 3455 8452 3455 8465 3479 8456
TIME...MOT...LOC 2123Z 009DEG 14KT 3470 8447
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:47 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 16, 3:47 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 347 PM EDT Sun Jul 16 2017 .SHORT TERM /Tonight through Monday Night/... Primary concern in the short term period is timing and likelihood of diurnally driven convection. Storms today greatly affected by morning remnants of MCS which moved over middle GA and south ATL metro counties. New convection focused as expected to the south and east of the old complex and MCV (mesoscale convective vortex). See breeze convection over the west FL gulf coast also in a favorable pattern for northward propagation and will affect far southern counties with widespread SHRA/TSRA and possible flooding. Over most of north GA including ATL metro, could see an isolated SHRA but most of this area will remain too stable for significant deep convection. After south/middle GA storms diminish after 02Z, should be fairly quiet tonight. Not expecting a repeat MCS like last night. Moist plume and nearly washed out stationary front should remain over south and middle GA Monday, where better coverage of TSRA will be in the afternoon/evening. Low level moisture still high over north GA so isolated convection still likely. Slight chance PoPs seem prudent. Will continue to monitor rainfall amounts over southern counties. Even though reflectivity trends indicate MCS forming in SW GA, rainfall amounts so far have mainly been 1-2" with isolated higher amounts. SNELSON .LONG TERM /Tuesday through Sunday/... No big changes in the long term. Models continue to show some drying for the north into the week...with the upper ridge building back over our area by the weekend. However not enough drying to remove pops completely except for a couple of night time periods mid week. Previous discussion is included below. 41 && LONG TERM /Monday Night through Saturday/... Main frontal system from the short term will have moved into south GA by the beginning of the extended. By Monday night the deeper moisture will have also moved south and east of the area but there is still some mid to lower level moisture across the region. Drier air does move into the area beginning Tuesday but will still see the diurnal convective trend continue through day 7 with instabilities increasing every afternoon. With a ridge building into the area Wednesday and a bit drier air mass across the region...This will mean hotter temps for the end of the extended forecast. Temps will have no problem pushing into 90s across the area. 01 AVIATION... 18Z Update... Main concern is when and if TSRA develops over rest of north and central GA this afternoon. Morning complex of storms that moved in from AL has dissipated and left the atmosphere fairly stable over ATL metro and middle GA airports. With breaks in clouds, could see some late development so have pushed TEMPO TSRA back to 21-23Z. If clouds do not continue to clear, will likely remove this TEMPO. Small chance for morning MVFR fog around 10-11Z Monday. Any SHRA/TSRA not likely until after 19Z Monday. Sfc winds will remain SW 4-8kts. //ATL Confidence...18Z Update... Medium confidence on TSRA coverage and timing. High confidence on all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 70 87 70 89 / 20 40 40 30 Atlanta 71 86 72 88 / 20 40 40 30 Blairsville 63 84 64 84 / 20 40 30 30 Cartersville 70 87 70 88 / 20 40 30 20 Columbus 72 87 73 89 / 30 50 40 40 Gainesville 70 85 70 87 / 20 40 30 30 Macon 72 87 72 89 / 40 50 40 40 Rome 70 89 70 89 / 20 30 20 20 Peachtree City 70 86 70 88 / 20 40 40 30 Vidalia 73 87 73 89 / 50 40 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....41 AVIATION...SNELSON
Hazardous weather outlook, Jul 16, 6:02 AM EDT, 11 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 602 AM EDT Sun Jul 16 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 602 AM EDT Sun Jul 16 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to numerous showers and thunderstorms are expected across north and central Georgia this afternoon and evening. isolated severe storms can be expected as well. A frontal boundary moving south across the state will continue to bring increased moisture and instability to the area especially across central GA through tonight. Some storms may be strong to severe with the main hazards being strong gusty winds, heavy rainfall, frequent lightning, and hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated to scattered thunderstorms are possible each afternoon and evening through Saturday. There is also a chance of Isolated severe storms mainly across central GA Monday as the frontal boundary will still be affecting portions of the area. Heat Index values will approach 105 degrees over portions of central Georgia, generally Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 16, 4:10 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
410 PM EDT SUN JUL 16 2017
GAZ093-095-096-105-107-162045-
Macon GA-Dooly GA-Houston GA-Bleckley GA-Pulaski GA-
410 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON...NORTHERN DOOLY...
HOUSTON...SOUTHWESTERN BLECKLEY AND PULASKI COUNTIES UNTIL 445 PM
EDT...
At 410 PM EDT...a line of strong thunderstorms was along a line
extending from Dooling to Finleyson...and moving north at 25 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Perry, Cochran, Hawkinsville, Unadilla, Montezuma, Marshallville,
Byromville, Pinehurst, Dooling, Hayneville, Browndale, Meadowdale,
Mobley Crossing, Elko, Mock Springs, Grove Park, Baileys Park,
Finleyson, Ocmulgee Public Fishing Area and Moss Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3219 8405 3253 8401 3251 8401 3251 8392
3250 8392 3249 8388 3246 8383 3244 8383
3245 8380 3251 8378 3242 8323 3234 8330
3232 8329 3225 8337 3222 8335 3213 8340
3212 8342 3213 8355 3211 8361
TIME...MOT...LOC 2010Z 195DEG 20KT 3223 8395 3216 8350
WIND...50MPHSpecial weather statement, Jul 16, 4:31 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
431 PM EDT SUN JUL 16 2017
GAZ076-085-086-162100-
Jefferson GA-Emanuel GA-Johnson GA-
431 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...
NORTHEASTERN EMANUEL AND NORTHEASTERN JOHNSON COUNTIES UNTIL 500 PM
EDT...
At 431 PM EDT...a strong thunderstorm was near Modoc, or 7 miles
north of Swainsboro...moving northeast at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Wadley, Twin City, Garfield, Summertown, Three Points,
Dellwood, Modoc, Canoochee, Blundale and Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3252 8227 3264 8249 3282 8251 3290 8229
3284 8232 3283 8230 3283 8226 3280 8221
3281 8215 3266 8208 3262 8202
TIME...MOT...LOC 2031Z 237DEG 12KT 3271 8232
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 16, 4:41 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
441 PM EDT SUN JUL 16 2017
GAZ086-113-162130-
Toombs GA-Emanuel GA-
441 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS AND SOUTHERN
EMANUEL COUNTIES UNTIL 530 PM EDT...
At 441 PM EDT...a strong thunderstorm was near Normantown, or near
Lyons...moving northeast at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lyons, Vidalia, Stillmore, Oak Park, Santa Claus and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3235 8225 3235 8224 3228 8223 3224 8221
3222 8221 3215 8234 3227 8244 3234 8242
3246 8227 3242 8220
TIME...MOT...LOC 2041Z 237DEG 5KT 3226 8234
WIND...40MPHSpecial weather statement, Jul 16, 4:56 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
456 PM EDT SUN JUL 16 2017
GAZ080-081-083-093>096-107-162130-
Macon GA-Peach GA-Taylor GA-Houston GA-Crawford GA-Bleckley GA-
Twiggs GA-Pulaski GA-
456 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MACON...PEACH...
TAYLOR...HOUSTON...SOUTHERN CRAWFORD...WESTERN BLECKLEY...SOUTHERN
TWIGGS AND NORTHWESTERN PULASKI COUNTIES UNTIL 530 PM EDT...
At 455 PM EDT...a line of strong thunderstorms was along a line
extending from Charing to near Royal...and moving northeast at 5 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Perry, Fort Valley, Cochran, Butler, Warner Robins, Centerville,
Byron, Marshallville, Reynolds, Ideal, Robins Air Force Base, Marion,
Hayneville, Houston Lake, District Path, Ocmulgee Public Fishing
Area, Howard, Moss Oak, Paulk and Horns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3237 8432 3240 8432 3238 8435 3240 8436
3243 8436 3242 8439 3248 8441 3253 8444
3256 8444 3256 8441 3261 8441 3268 8437
3269 8434 3268 8367 3266 8360 3267 8361
3268 8361 3267 8330 3234 8338
TIME...MOT...LOC 2055Z 213DEG 6KT 3245 8438 3247 8342
WIND...50MPHSpecial weather statement, Jul 16, 5:19 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
519 PM EDT SUN JUL 16 2017
GAZ111>113-162200-
Toombs GA-Wheeler GA-Montgomery GA-
519 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...SOUTHEASTERN WHEELER AND
SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 600 PM EDT...
At 519 PM EDT...a line of strong thunderstorms was along a line
extending from near McNatt Falls to 6 miles south of Five Points...
and moving northeast at 20 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lyons, Vidalia, Uvalda, Higgston, Santa Claus, Alston, Center, Toombs
Central, Ohoopee, New Branch, Ponderosa, McNatt Falls, South
Thompson, English Eddy, Rock Springs, Cedar Crossing, Johnson Corner,
Charlotteville and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8232
3194 8238 3196 8238 3196 8240 3195 8240
3197 8243 3197 8250 3196 8248 3195 8249
3196 8253 3194 8260 3223 8245 3222 8221
3216 8218 3191 8223
TIME...MOT...LOC 2119Z 215DEG 19KT 3195 8250 3184 8207
WIND...50MPHSpecial weather statement, Jul 16, 5:24 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
524 PM EDT SUN JUL 16 2017
GAZ007-162200-
Gilmer GA-
524 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GILMER COUNTY UNTIL 600
PM EDT...
At 523 PM EDT...a strong thunderstorm was over Ellijay...moving south
at 15 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ellijay, East Ellijay, Talona, Cartecay, Mountaintown, Roy and
Roundtop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3476 8435 3457 8433 3456 8437 3455 8437
3455 8442 3456 8443 3455 8443 3455 8447
3456 8447 3456 8449 3455 8448 3455 8450
3457 8450 3455 8452 3455 8465 3479 8456
TIME...MOT...LOC 2123Z 009DEG 14KT 3470 8447
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:10 PM EDT | Special Weather Statement | FFC | Jefferson | 50 min |
| Jul 15, 8:51 PM EDT | Special Weather Statement | FFC | Glascock, Hancock, Taliaferro, Warren | 39 min |
| Jul 15, 9:25 PM EDT | Special Weather Statement | FFC | Hancock, Taliaferro, Warren | 35 min |
| Jul 15, 9:35 PM EDT | Special Weather Statement | FFC | Glascock | 55 min |
| Jul 15, 9:58 PM EDT | Special Weather Statement | FFC | Hancock, Taliaferro, Warren | 62 min |
| Jul 16, 3:04 PM EDT | Special Weather Statement | FFC | Stewart, Sumter, Webster | 56 min |
| Jul 16, 3:21 PM EDT | Special Weather Statement | FFC | Crisp | 39 min |
| Jul 16, 3:35 PM EDT | Special Weather Statement | FFC | Johnson | 25 min |
| Jul 16, 3:44 PM EDT | Special Weather Statement | FFC | Johnson | 31 min |
| Jul 16, 3:57 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington | 48 min |
| Jul 16, 3:59 PM EDT | Special Weather Statement | FFC | Telfair | 46 min |
| Jul 16, 4:10 PM EDT | Special Weather Statement | FFC | Bleckley, Dooly, Houston, Pulaski | 35 min |
| Jul 16, 4:18 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Wheeler | 42 min |
| Jul 16, 4:31 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
| Jul 16, 4:41 PM EDT | Special Weather Statement | FFC | Toombs | 49 min |
| Jul 16, 4:56 PM EDT | Special Weather Statement | FFC | Houston, Macon, Peach, Taylor, Twiggs | 34 min |
| Jul 16, 5:19 PM EDT | Special Weather Statement | FFC | Toombs | 41 min |
| Jul 16, 6:55 PM EDT | Special Weather Statement | FFC | Baldwin, Glascock, Hancock, Jones, Washington | 65 min |
| Jul 16, 7:12 PM EDT | Special Weather Statement | FFC | Cherokee | 33 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.